MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Catalog Number 9-ASD-015
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Fatigue (1849); Headache (1880); Movement Disorder (4412)
Date of Event 01/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
The article, "headaches in children after transcatheter device closure of atrial septal defects: a single centre experience", was reviewed.The article presented a case study of a 5-year-old, 16.5 kg, female patient with a fenestrated atrial septal defect.It was reported that on an unknown date, a 15mm amplatzer septal occluder was implanted.A small residual shunt was noted during procedure.It was then reported shortly after procedure, the patient developed dizziness and fatigue.Magnetic resonance imaging (mri) was performed, however, results were normal and non-pathologic.The patient later described experiencing headaches, gradually improving but still documented several years after the procedure.The article concluded that the study suggested a minimal estimate of 15% as the incidence of headache in children who undergo tdc.This estimate can inform counseling prior to tdc.Determination of the true incidence will require focused prospective data collection.[(b)(6)].
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
As reported in a research article, "headaches in children after transcatheter device closure of atrial septal defects: a single centre experience", on an unknown date, a 15mm amplatzer septal occluder was implanted in a 5-year-old, 16.5 kg, female patient with a fenestrated atrial septal defect.A more comprehensive assessment could not be performed as the event was non-contemporaneously reported through a literature review and no device was received for analysis.Peri- and post-procedural complications included dizziness (movement disorder), fatigue, headaches, residual shunt.Based on the information received, the cause of the reported incident could not be conclusively determined.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key18748644
Report Number2135147-2024-00787
Device Sequence Number11688129
Product Code MLV
UDI-Device Identifier00811806010120
UDI-Public00811806010120
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Literature
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9-ASD-015
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/29/2024
Supplement Date Received by Manufacturer02/21/2024
Initial Report FDA Received Date02/21/2024
Supplement Report FDA Received Date03/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age5 YR
Patient SexFemale
Patient Weight17 KG